Alert archive / Pennsylvania / Frost Advisories in 2008
Frost Advisory 9, NWS State College, PA
NWS State College, PA issued this frost advisory at May 29, 2008, 2:14 PM EDT for McKean County, Potter County, Tioga County, Pennsylvania. It took effect at May 30, 2008, 4:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2008, 2:14 PM EDT (18:14 UTC)
- In effect from
- May 30, 2008, 4:00 AM EDT
- Expired
- May 30, 2008, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Tioga County, PA
The radar
The State College radar (KCCX), 95 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 291814 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 214 PM EDT THU MAY 29 2008 PAZ005-006-037-300615- /O.NEW.KCTP.FR.Y.0009.080530T0800Z-080530T1200Z/ MCKEAN-POTTER-TIOGA- 214 PM EDT THU MAY 29 2008 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT FRIDAY. MAINLY CLEAR SKIES AND CALM WINDS TONIGHT WILL ALLOW THE TEMPERATURES TO DIP INTO THE LOWER AND MID 30S ACROSS THE REGION. THIS WILL ALLOW AREAS OF FROST TO FORM. LOWS TONIGHT SHOULD BE A FEW DEGREES MILDER THAN LAST NIGHT...AND MOST IF NOT ALL LOCATIONS WILL REMAIN ABOVE FREEZING. BUT...IT WILL STILL BE TOO COLD FOR SENSITIVE PLANTS TO BE LEFT UNPROTECTED OUTDOORS. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO
2 follow-up statements
000 WWUS71 KCTP 300608 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 AM EDT FRI MAY 30 2008 PAZ005-006-037-301200- /O.CON.KCTP.FR.Y.0009.080530T0800Z-080530T1200Z/ MCKEAN-POTTER-TIOGA- 208 AM EDT FRI MAY 30 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. MAINLY CLEAR SKIES AND CALM WINDS EARLY THIS MORNING WILL ALLOW THE TEMPERATURES TO DROP A FEW MORE DEGREES...INTO THE LOWER AND MID 30S ACROSS THE REGION. THIS WILL ALLOW AREAS OF FROST TO FORM. LOWS AROUND DAYBREAK TODAY WILL BE A FEW DEGREES MILDER THAN LAST NIGHT...AND MOST IF NOT ALL LOCATIONS WILL REMAIN ABOVE FREEZING. HOWEVER...IT WILL STILL BE TOO COLD FOR SENSITIVE PLANTS TO BE LEFT UNPROTECTED OUTDOORS. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ LAMBERT/STEINBUGL
000 WWUS71 KCTP 301148 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 748 AM EDT FRI MAY 30 2008 PAZ005-006-037-301300- /O.EXP.KCTP.FR.Y.0009.000000T0000Z-080530T1200Z/ MCKEAN-POTTER-TIOGA- 748 AM EDT FRI MAY 30 2008 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. TEMPERATURES WILL RAPIDLY RISE THIS MORNING...ENDING THE THREAT OF FROST. $$ STEINBUGL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 29, 1:28 PM EDT, 46 minutes earlier.
Area forecast discussion, May 29, 1:28 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 128 PM EDT THU MAY 29 2008 .SYNOPSIS... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM OHIO THIS MORNING TO NEAR BERMUDA BY LATE FRIDAY. LOW PRESSURE WILL TRACK ACROSS UPSTATE NEW YORK ON SATURDAY...DRAGGING A COLD FRONT THROUGH PENNSYLVANIA LATE IN THE DAY. A WEAKER COLD FRONT COULD SWING THROUGH THE REGION BY MONDAY. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... SKIES WILL REMAIN SUNNY INTO THE EVENING...BUT /THIN/ HIGH CLOUDS WILL MOVE OVERHEAD FROM THE WEST TOWARD MIDNIGHT. TEMPS WILL DIP QUICKLY...AND WINDS WILL GO CALM JUST AFTER SUNSET. && .SHORT TERM /11 PM THIS EVENING THROUGH 6 PM FRIDAY/... ANOTHER CHILLY NIGHT IS IN STORE TONIGHT WITH CALM WINDS EXPECTED. HOWEVER...SOME HIGH CLOUDS WILL BE SLIPPING IN OVERHEAD AND THE DEWPOINTS ARE AT OR ABOVE WHERE THEY WERE 24 HRS AGO. SO...THE TEMPS SHOULD NOT GET QUITE AS COLD AS LAST NIGHT...MAYBE A COUPLE DEGS MILDER. WILL THEREFORE POST A FROST ADVISORY FOR THE NORTHERN TIER...BUT NO FREEZE WARNING AT THIS TIME. RETURN SW FLOW ARND DEPARTING SFC HIGH WILL RESULT IN SLIGHTLY WARMER READINGS FRIDAY...AND MANY PLACES WILL FLIRT WITH 80 DEGS. IT WILL FEEL MUCH MORE LIKE SUMMER WITH DEWPOINTS PUSHING INTO THE 50S AGAIN. THICKENING HIGH CLOUDS OVERHEAD MIGHT LIMIT THE MAXES FROM GETTING TOO HOT. CANT TOTALLY RULE OUT A LATE DAY SHWR/TSTM OVR THE NW MTNS OR EVEN POPPING OFF THE HIGHER TERRAIN OF THE SE /LIKE SOUTH MTN/. HOWEVER...CAPES DO NOT CLIMB VERY HIGH AND LOW LEVEL CIN IS ALREADY THERE. ONLY THING GOING FOR SHOWERS IN THE SE WOULD BE THE WARM FRONT. MODEL DATA AND MOS GUIDANCE SUGGEST POPS BELOW 20 PCT /VERY LOW PROBABILITY/ FOR THE ENTIRE REGION THROUGH THE AFTERNOON...SO WILL NOT MENTION ANY WX BEFORE 00Z. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... 00Z GEFS TRACKS SFC LOW ACROSS UPSTATE NY ON SATURDAY. ANOMALOUS PWAT VALUES ASSOCIATED WITH LL JET SUGGEST A ROUND OF SHWRS/TSTMS VERY LIKELY AHEAD OF TRAILING COLD FRONT...ARRIVING LATE FRI NITE OVR THE NW MTNS...THEN SPREADING SE ON SATURDAY. ANOMALOUS ENSEMBLE WIND FIELDS ALSO SUGGEST A SEVERE WX POTENTIAL IN WARM SECTOR ACROSS CENTRAL PA SATURDAY. WILL HIGHLIGHT SLGHT RISK OF SVR WX IN THE HWO. DRIER AND SEASONABLE CONDS EXPECTED EARLY NEXT WEEK. A WK SHORTWAVE LIKELY TO ROTATE THRU THE REGION MONDAY...POSSIBLY ACCOMPANIED BY A FEW -SHRA. FORECAST UNCERTAINTY RAMPS UP CONSIDERABLY BY TUES/WED...AS SHARP BAROCLINIC ZONE DEVELOPS JUST SOUTH OF PA. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... VFR FLYING WILL CONTINUE THROUGH FRIDAY COURTESY OF HIGH PRES. THE NEXT ACTIVE WEATHER WILL BE FRIDAY NIGHT INTO SAT NIGHT AS A LOW PRES SYS AND ATTENDANT WARM FNT MOVE EWD FM THE GLKS. MVFR CIGS/VIS WILL BE PSBL IN SHRA/TSRA. THERE IS ALSO SOME POTENTIAL FOR STRONG TO SEVERE STORMS LATE FRIDAY INTO SATURDAY. MDLS SUGGEST SOME IMPROVEMENT ON SUN BEFORE ANOTHER SYS APPROACHES THE REGION EARLY NEXT WEEK. && .FIRE WEATHER... WINDS WILL SUBSIDE QUICKLY THIS EVENING AND STAY CALM THRU SUNRISE. MIXING FRIDAY SHOULD ONLY RESULT IN 5-10KT WINDS AT THE HIGHEST...SO NO NEED FOR RED FLAGS. RH/S WILL BE SLIGHTLY HIGHER FRI AFTN THAN TODAY - WITH MIN RHS IN THE 40S - AS 50 DEWPOINTS CREEP BACK IN FROM THE SW. FINE FUELS ARE DRYING OUT VERY WELL THOUGH...10 HR MOISTURES ALREADY BELOW 10 PCT AND SHOULD DIP WELL INTO THE SINGLE DIGITS FRI. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 8 AM EDT FRIDAY FOR PAZ005-006-037. && SYNOPSIS...DANGELO/FITZGERALD NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...FITZGERALD AVIATION...DANGELO/STEINBUGL FIRE WEATHER...DANGELO
Hazardous weather outlook, May 29, 8:40 AM EDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 840 AM EDT THU MAY 29 2008 PAZ004>006-010-011-037-301245- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 840 AM EDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ANOTHER COLD NIGHT IS EXPECTED TONIGHT WITH PATCHY FROST POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD CONTAIN DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. PAZ012-017>019-024>028-033>036-041-042-045-046-049>053-056>059- 063>066-301245- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 840 AM EDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL PUSH THROUGH THE REGION ON SATURDAY...ACCOMPANIED BY A ROUND OF SHOWERS AND THUNDERSTORMS. A FEW OF THE THUNDERSTORMS COULD CONTAIN DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
Nearby
Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.